California, 2003High Wind in California, December 25, 2003
December 25, 2003 · NWS SGX · 1 event in 1 county or zone
Many trees were blown down, falling on power lines, cars, houses, and roads between Crestline and Forest Falls.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Many trees were blown down, falling on power lines, cars, houses, and roads between Crestline and Forest Falls.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Dec 25, 4:10 AM PST, 7 hours 53 minutes earlier.
Area forecast discussion, Dec 25, 4:10 AM PST, 7 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA
410 AM PST THU DEC 25 2003
.SYNOPSIS...A PACIFIC STORM SYSTEM WILL BRING STEADY RAINFALL ALONG
AND WEST OF THE MOUNTAINS TODAY. PRECIPITATION IS EXPECTED TO BE
HEAVIEST AND MOST WIDESPREAD TONIGHT WITH SNOW LEVELS LOWERING TO
3500 TO 4000 FEET BY FRIDAY MORNING. SHOWERS WILL GRADUALLY DECREASE
FRIDAY...THOUGH WITH THE POSSIBILITY OF AN ISOLATED THUNDERSTORM.
ANOTHER STORM SYSTEM IS POSSIBLE MONDAY OR TUESDAY.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.
ACARS SOUNDINGS SHOW A LOW LVL WARM ADVECTION PROFILE WITH THE ATMOS
NRLY SATURATED UP TO 700 MB ALG AND W OF THE MTNS. SNOW LEVELS ARE
ABOVE 8000 FEET. STEADY RAINFALL WL CONTINUE ALG AND W OF THE MTNS
TODAY WITH AMOUNTS INCRG DURG THE DAY AS THE ONSHORE FLOW
STRENGTHENS. 6 HOUR AMOUNTS ARE CURRENTLY RUNNING FM AROUND ONE
QUARTER INCH AT THE COAST TO ONE HALF TO ONE INCH ON THE COASTAL
SLOPES. RAINFALL TODAY WL RANGE FM ONE HALF TO ONE INCH ALONG THE
COAST TO 1 TO 2 INCHES ON THE COASTAL FOOTHILLS. LOCAL AMOUNTS TO 3
INCHES ARE POSSIBLE.
THE MAIN SHORTWAVE THAT WL MOVE ACROSS SRN CA IN THE NEXT 24
HOURS IS CURRENTLY ENHANCING PRECIPITATION OFF THE CNTRL CA CST.
THIS SHORTWAVE WL PROVIDE THE STRONGEST ENCHANCEMENT ACROSS SW CA
THIS EVENING...WITH SNOW LVLS LOWERING RAPIDLY LATE THIS EVENING
THROUGH FRIDAY MORNING. SNOW LEVELS COULD LOWER TO 3500 TO 4000 FEET
FRIDAY MORNING...LOCALLY LOWER IN HEAVIER SHOWERS. A WINTER WEATHER
ADV WL BE ISSUED FOR THE MTNS FOR SBD/RIV COUNTIES FOR TONIGHT AND
FRI AND FOR THE APPLE AND YUCCA VLYS FRI MORNING. WHILE THE ARRIVAL
OF THE COLDER AIR AND LWR SNOW LVLS WL LAG THE PD OF HEAVIEST
PRECIPITATION...THERE SHOULD STILL BE SUFFICIENT PRECIPITATION
FOLLOWING THE ARRIVAL OF THE COLDER AIR FOR ADV LVL TOTALS. ISOLATED
SNOWFALL IN THE WARNING RANGE ISNT OUT THE QUESTION ON THE HIGHER
PEAKS. ADDITIONAL RAINFALL TOTALS TONIGHT WL RANGE FM 0.5 TO 0.75
INCH AT THE COAST TO 1 TO 2 INCHES ON THE COASTAL SLOPES. AMOUNTS OF
ONE QUARTER TO ONE HALF INCH ARE POSSIBLE IN THE DESERTS.
SHOWERS WL CONTINUE INTO FRIDAY...DECRG FRIDAY NIGHT AND SATURDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRI WITH COLD AIR AT MID
LVLS AND WITH A WKR SECONDARY SHORTWAVE SHOWN BY SOME MDLS TO MOVE
THROUGH IN THE AFTERNOON.
SUNDAY SHOULD BE FAIR AND LTL WARMER. ANOTHER STORM...PROBABLY
WKR...IS POSSIBLE MON OR TUE. GFS/ECMWF ARENT SHOWING GREAT RUN TO
RUN OR MODEL TO MODEL CONSISTENCY.
LATER SHIFTS WL WANT TO MONITOR THE BURN AREAS CLOSELY TONIGHT AND
FRI. STEADY RAINFALL TODAY WL BEGIN TO SATURATE THESE AREAS.
RAINFALL OF GREATER INTENSITY TONIGHT HAS THE POTENTIAL TO GENERATE
SOME MUD AND DEBRIS FLOWS. SHOWERS FRI...AND ESPECIALLY ANY
THUNDERSTORMS...COULD GENERATE BRIEF PDS OF HIGH INTENSITY RAINFALL.
A WIND ADV WL NOT BE ISSUED AT THIS TIME...BUT WINDS COULD BE JUST
BLO ADV LVLS IN THE MTNS AND DESERTS THIS AFTERNOON AND EVENING.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY...SEE LAXNPWSGX.
SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX.
MARINE WEATHER STATEMENT...SEE LAXMWSSGX.
&&
XXX666
Hazardous weather outlook, Dec 25, 6:00 AM PST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
600 AM PST THU DEC 25 2003
CAZ042-043-048-050-055>058-060>062-251400-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND YUCCA VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
600 AM PST THU DEC 25 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR
EXTREME SOUTHWESTERN CALIFORNIA.
.DAY ONE... TODAY THROUGH TONIGHT
MINOR TIDAL OVERFLOW POSSIBLE AT LOW LYING COASTAL AREAS IN THE
ORANGE COUNTY COASTAL AREAS...
SAN DIEGO COUNTY COASTAL AREAS...
REFER TO LAXMWSSGX FZUS76 KSGX FOR DETAILS.
WINTER WEATHER ADVISORY FOR TONIGHT FOR
RIVERSIDE COUNTY MOUNTAINS
SAN BERNARDINO COUNTY MOUNTAINS
REFER TO LAXMWSSGX WWUS46 KSGX FOR DETAILS.
.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY
DAY TWO (FRIDAY)
WINTER WEATHER ADVISORY FOR FRIDAY FOR
RIVERSIDE COUNTY MOUNTAINS
SAN BERNARDINO COUNTY MOUNTAINS
SNOW ADVISORY FOR FRIDAY MORNING FOR
APPLE AND YUCCA VALLEYS
REFER TO LAXMWSSGX WWUS46 KSGX FOR DETAILS.
DAYS THREE THROUGH DAY
NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND FRIDAY.
XXX666
High Wind, P Sw San Bernardino
- When
- December 25, 12:03 PM PST to 7:00 PM PST
- Where
- P Sw San Bernardino forecast zone
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $500,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.841, -116.178 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Debris Flow in California, December 25, 200316 deaths · 15 injured · $7.3 million · 4 events
- Winter Storm in Utah, December 25 to 27, 2003$1.4 million · 12 events
- Heavy Snow in New York, December 25, 2003$30,000 · 3 events
- Heavy Snow in Michigan, December 25, 200310 events
- Heavy Snow in Wyoming, December 25 to 31, 20039 events
- Winter Storm in Colorado, December 25 to 27, 20038 events
- Winter Storm in Idaho, December 25 to 27, 20036 events
- Heavy Snow in Nevada, December 25 to 26, 20035 events
- Flooding in Vermont, December 25 to 26, 2003$3,000 · 3 events
- Heavy Snow in Idaho, December 25 to 26, 20033 events
- Winter Storm in Utah, December 25 to 27, 20033 events
- Heavy Snow in Colorado, December 25 to 26, 20032 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5328285.